Alert archive / Ohio / Tornado Warnings in 2019
Tornado Warning 18, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Apr 25, 2019, 10:14 PM EDT for Darke County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2019, 10:14 PM EDT (02:14 UTC)
- Expired
- Apr 25, 2019, 10:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Darke County, OH
The radar
The Cincinnati radar (KILN), 115 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted.
779
WFUS51 KILN 260214
TORILN
OHC037-260245-
/O.NEW.KILN.TO.W.0018.190426T0214Z-190426T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
1014 PM EDT THU APR 25 2019
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Northwestern Darke County in west central Ohio...
* Until 1045 PM EDT.
* At 1014 PM EDT, a severe thunderstorm capable of producing a
tornado was located near Union City, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Ansonia, Rossburg, Sharps Crossing, Brock, Eldora Speedway and Rose
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4011 8475 4012 8480 4034 8473 4030 8449
TIME...MOT...LOC 0214Z 213DEG 28KT 4014 8476
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$2 follow-up statements
934
WWUS51 KILN 260224
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1024 PM EDT THU APR 25 2019
OHC037-260245-
/O.CON.KILN.TO.W.0018.000000T0000Z-190426T0245Z/
Darke OH-
1024 PM EDT THU APR 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
NORTHWESTERN DARKE COUNTY...
At 1024 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Ansonia, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ansonia, Rossburg, Brock, Eldora Speedway and Rose Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4017 8470 4018 8475 4034 8473 4030 8449
TIME...MOT...LOC 0224Z 210DEG 25KT 4020 8471
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$064
WWUS51 KILN 260235
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1035 PM EDT THU APR 25 2019
OHC037-260245-
/O.CON.KILN.TO.W.0018.000000T0000Z-190426T0245Z/
Darke OH-
1035 PM EDT THU APR 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR NORTH
CENTRAL DARKE COUNTY...
At 1035 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Ansonia, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Rossburg and Eldora Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4022 8464 4023 8469 4033 8468 4032 8463
4031 8453
TIME...MOT...LOC 0235Z 210DEG 24KT 4025 8466
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Apr 25, 10:03 PM EDT, 11 minutes earlier.
Area forecast discussion, Apr 25, 10:03 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1003 PM EDT Thu Apr 25 2019 .SYNOPSIS... Showers and a few thunderstorms will be possible through tonight as a low pressure system moves through the Ohio Valley. A cold front will push east across the area on Friday with a drier, cooler air mass moving into the region behind it. Another low pressure system will bring additional rain chances to the area later Saturday afternoon into Saturday night. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... With low pressure centered over Southeast Indiana, isolated severe weather from rotating cells has developed this evening in a weakly unstable but strongly sheared environment. We have received a few reports of wind damage and hail, with more cells to interrogate on the radar. The NAM/ CMC and several of the 12Z higher res models are suggesting some heavier rain swaths with some localized amounts of 2 to 3 inches possible. The GFS and the ECMWF are not as aggressive, with the ECMWF keeping the heaviest swath to our northwest. FFG is on the higher side with 6 hour guidance generally in the 2 to 2.5 inch range. Considered going with a flood watch across parts of our northwest to account for this. However, with some uncertainty between the models in the location of the heaviest swaths and the latest RAP and HRRR continuing to shift farther to the northwest, have opted to hold off on a watch. That being said, think there is potential to see a fair amount of flood advisory type issues tonight and will continue to mention this threat in the HWO. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... The mid/upper level trough axis will shift off to the east through the day on Friday with the surface low shifting off to our northeast and the cold front moving east of our area. This will lead to a decreasing trend in pcpn from west to east as we progress through the day. As drier air moves in, we will also see at least some partial clearing work in from the west through the afternoon. In developing low level CAA behind the front, winds will be on the increase and become gusty. Have trended a little closer to the more mixy GFS, with wind gusts in the 30 to 35 mph range possible. Highs on Friday will be in the upper 50s to lower 60s. Mainly clear skies are expected for Friday night with lows ranging from the upper 30s in the north to the lower 40s in the south. It does look like the gradient will help keep the winds up enough through the night to limit any frost development across the north Friday night. && .LONG TERM /SATURDAY THROUGH THURSDAY/... An unsettled weather pattern will be in place for this weekend and into next week with multiple systems moving through the region. Although dry conditions will start out the day on Saturday an approaching low pressure system will bring precipitation chances to the region beginning during the afternoon hours on Saturday. Precipitation will taper off Sunday morning. Instability is limited during this time and therefore generally kept any thunder mention out of this time period or at a minimum. Clouds will decrease for Sunday evening into the first part of Sunday night. There is the potential for some frost across central Ohio if winds decrease for a long enough period of time. At time point limited frost mention to central Ohio and kept it patchy. The dry weather for Sunday night will be short lived as precipitation chances move back into the region for Monday and remain in place through the week. Warmer temperatures will be in place during this time with highs generally in the 60s in 70s. A few 80 degree temperatures will also be possible near and south of the Ohio River on Wednesday and Thursday. There is at least some instability each day and therefore have a thunder mention in the forecast as well. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... Flight conditions will be affected by weather associated with low pressure moving from Central Indiana to Northwest Ohio. Showers and thunderstorms will be accompanied by IFR visibilities, and wind gusts as high as 35 knots this evening at CVG and LUK. Thunderstorms may decrease in strength overnight, while showers increase in coverage, and MVFR ceilings become widespread. As the low lifts north on Friday, winds from the northwest will increase in speed with gusts over 30 knots. VFR should arrive Friday afternoon as high pressure moves closer, while wind speeds gradually subside by Friday evening. OUTLOOK...MVFR conditions will be possible on Saturday night into Sunday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...Coniglio/JGL SHORT TERM...JGL LONG TERM...Novak AVIATION...Coniglio
Hazardous weather outlook, Apr 25, 4:30 AM EDT, 17 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 430 AM EDT Thu Apr 25 2019 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-260830- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike- 430 AM EDT Thu Apr 25 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. A strong upper level system will bring the chance of moderate to heavy precipitation to the region through tonight. This will lead to the potential for isolated flooding issues as rainfall amounts between 1.50 and 2 inches are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ100-OHZ088-260830- Lewis-Scioto- 430 AM EDT Thu Apr 25 2019 This Hazardous Weather Outlook is for Northeast Kentucky and South Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 25, 8:50 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
850 PM EDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 1 SW BENHAM 38.97N 85.25W
04/25/2019 RIPLEY IN LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS ONE HOUSE DESTROYED AT 700 SOUTH
AND LEMON ROAD AND A LARGE TREE AND POWER POLES DOWN ON
WEST COUNTY ROAD 800 SOUTH. THE DAMAGE WAS REPORTED ALONG
A SOUTHWEST TO NORTHEAST PATH. TIME ESTIMATED FROM RADAR.
&&
JEGLocal storm report, Apr 25, 9:06 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
906 PM EDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG HAMILTON 39.40N 84.56W
04/25/2019 BUTLER OH PUBLIC
20 FT TALL TREE WITH A 1-2 FT BASE FELL DOWN.
&&
JEGSpecial weather statement, Apr 25, 9:07 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
907 PM EDT THU APR 25 2019
OHZ070-071-077-078-260145-
Hamilton OH-Clermont OH-Warren OH-Butler OH-
907 PM EDT THU APR 25 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HAMILTON...SOUTHEASTERN BUTLER...NORTHWESTERN CLERMONT AND WARREN
COUNTIES UNTIL 945 PM EDT...
At 907 PM EDT, radar indicated strong thunderstorms along a line
extending from West Chester to Montgomery to Concorde Hills, moving
northeast at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Mason, Lebanon, Springboro, Sharonville, Monroe, Blue Ash, Loveland,
Montgomery, Madeira, Milford, West Chester, Mariemont, Waynesville,
Terrace Park, Morrow, Camp Dennison, Highpoint, Remington, Plainville
and Concorde Hills.
This includes the following Interstates...
I-71 in Ohio between mile markers 13 and 40.
I-75 in Ohio between mile markers 19 and 26.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3958 8418 3958 8410 3954 8405 3941 8399
3913 8436 3921 8438 3932 8444
TIME...MOT...LOC 0107Z 217DEG 44KT 3932 8440 3926 8436 3919 8434Local storm report, Apr 25, 9:44 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
944 PM EDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL DUBLIN 40.12N 83.13W
04/25/2019 M0.50 INCH FRANKLIN OH PUBLIC
&&
JEGLocal storm report, Apr 25, 10:01 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1001 PM EDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 2 NW CENTERVILLE 39.84N 85.01W
04/25/2019 WAYNE IN 911 CALL CENTER
TREES AND POWER POLES DOWN AT GEORGE EARLY ROAD AND GROVE
ROAD. TIME ESTIMATED FROM RADAR.
&&
JEGLocal storm report, Apr 25, 10:13 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1013 PM EDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND DMG 2 SW CONNERSVILLE 39.64N 85.16W
04/25/2019 FAYETTE IN 911 CALL CENTER
PINES TREES DOWN AT 930 RANCH ROAD. ROOF OFF AT 1062 WEST
10TH STREET. TIME ESTIMATED FROM RADAR.
&&
JEGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:15 PM EDT | Special Weather Statement | ILN | Madison | 30 min |
| Apr 25, 9:07 PM EDT | Special Weather Statement | ILN | Warren | 38 min |
| Apr 25, 9:16 PM EDT | Tornado Warning | ILN | Darke | 29 min |
| Apr 25, 10:02 PM EDT | Tornado Warning | ILN | Darke | 13 min |
| Apr 25, 10:43 PM EDT | Tornado Warning | ILN | Darke, Mercer | 32 min |
| Apr 25, 10:47 PM EDT | Special Weather Statement | ILN | Franklin | 28 min |
| Apr 25, 11:21 PM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer | 3 hr |
| Apr 26, 2:43 AM EDT | Areal Flood Warning | ILN | Auglaize, Darke, Mercer | 60 hr |
| Apr 26, 3:09 AM EDT | River Flood Warning | ILN | Hamilton | 4 hr |
| Apr 26, 10:25 AM EDT | River Flood Warning | ILN | Adams | 10 hr |
| Apr 26, 11:34 AM EDT | Flash Flood Warning | ILN | Auglaize | 3 hr |
Nearby
Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.